You are here: Home
/ Publication Information
Title: Equilibrium and nonequilibrium attractors for a discrete, selection-migration model
Author: Selgrade, James F.; Roberds, James H.;
Source: Canadian Applied Mathematics Quarterly; Vol. 11, No. 2, Summer 2003
Publication Series: Miscellaneous Publication
Description: This study presents a discrete-time model for the effects of selection and immigration on the demographic and genetic compositions of a population. Under biologically reasonable conditions, it is shown that the model always has an equilibrium. Although equilibria for similar models without migration must have real eigenvalues, for this selection-migration model we illustrate a Hopf bifurcation which produces longterm stable oscillations in allele frequency and population density. The interplay between the selection parameters in the \ftness functions and the migration parameters is displayed by using migration parameters to reverse destabilizing bifurcations that occur as intrinsic density parameters are varied. Also, the rich dynamics for this selection-migration model are illustrated by a period-doubling cascade resulting in a pulsating strange attractor.
- We recommend that you also print this page and attach it to the printout of the article, to retain the full citation information.
- This article was written and prepared by U.S. Government employees on official time, and is therefore in the public domain.
- You may send email to firstname.lastname@example.org to request a hard copy of this publication. (Please specify exactly
which publication you are requesting and your mailing address.)
XML: View XML
Selgrade, James F.; Roberds, James H. 2003. Equilibrium and nonequilibrium attractors for a discrete, selection-migration model. Canadian Applied Mathematics Quarterly; Vol. 11, No. 2, Summer 2003
Get the latest version of the Adobe Acrobat reader or Acrobat Reader for Windows with Search and Accessibility